Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 158, NWS Charleston, SC

June 19, 2008Colleton County, Hampton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 19, 2008, 5:39 PM EDT for Colleton County, Hampton County, South Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2008, 5:39 PM EDT (21:39 UTC)
Expired
Jun 19, 2008, 6:13 PM EDT
In force
34 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Colleton County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 31 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.7 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1713 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1713 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 192139
SVRCHS
SCC029-049-192230-
/O.NEW.KCHS.SV.W.0158.080619T2139Z-080619T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
539 PM EDT THU JUN 19 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EAST CENTRAL HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 630 PM EDT

* AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ALMEDA...OR ABOUT 6 MILES EAST OF HAMPTON...MOVING SOUTHEAST AT 14
  MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  ALMEDA...VARNVILLE...
  ISLANDTON...
  CUMMINGS...
  EARLY BRANCH...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

VERY LARGE HAIL IS LIKELY WITH THIS DANGEROUS THUNDERSTORM. IF YOU
ARE IN THE PATH MOVE INDOORS TO AN INTERIOR ROOM ON THE LOWEST FLOOR
AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3295 8072 3271 8093 3286 8110 3300 8091
TIME...MOT...LOC 2139Z 312DEG 12KT 3287 8100

$$
2 follow-up statements
000 
WWUS52 KCHS 192154
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
555 PM EDT THU JUN 19 2008

SCC029-049-192230-
/O.CON.KCHS.SV.W.0158.000000T0000Z-080619T2230Z/
HAMPTON SC-COLLETON SC-
555 PM EDT THU JUN 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR WEST CENTRAL COLLETON AND EAST CENTRAL HAMPTON COUNTIES...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CUMMINGS...OR ABOUT 11 MILES EAST OF HAMPTON...MOVING
SOUTHEAST AT 14 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CUMMINGS...EARLY BRANCH AND ISLANDTON.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3293 8092 3297 8078 3295 8072 3290 8077
      3289 8077 3279 8087 3271 8093 3284 8104
TIME...MOT...LOC 2155Z 312DEG 12KT 3283 8094

$$
000 
WWUS52 KCHS 192213
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT THU JUN 19 2008

SCC029-049-192222-
/O.CAN.KCHS.SV.W.0158.000000T0000Z-080619T2230Z/
HAMPTON SC-COLLETON SC-
612 PM EDT THU JUN 19 2008

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COLLETON AND EAST
CENTRAL HAMPTON COUNTIES HAS BEEN CANCELLED...

AT 607 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

HEAVY RAIN...GUSTY WINDS TO 40 MPH...SMALL HAIL...AND OCCASIONAL 
LIGHTNING ARE STILL POSSIBLE WITH THIS STORM THROUGH 630 PM.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3293 8092 3297 8078 3295 8072 3290 8077
      3289 8077 3279 8087 3271 8093 3284 8104
TIME...MOT...LOC 2212Z 312DEG 12KT 3279 8089

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:47 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 19, 3:47 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT THU JUN 19 2008

.SYNOPSIS...
A WEAK PRES PATTERN WILL PERSIST ACROSS THE REGION THROUGH
FRIDAY. A STORM SYSTEM WILL PUSH INTO THE AREA OVER THE WEEKEND.
HIGH PRES WILL BUILD OVER THE REGION NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A TROUGH OF LOW PRESSURE INLAND AND THE DEVELOPING SEA BREEZE ARE
COMBINING TO CAUSE ISOLATED SHOWERS/THUNDERSTORMS THIS
AFTERNOON...MAINLY FROM COASTAL GA UP ALONG I-95 INTO SC. SOME OF
THE STORMS HAVE EVEN BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS DUE TO IMPRESSIVE INSTABILITY AND UNUSUALLY COOL TEMPS ALOFT/LOW
WET BULB ZERO HEIGHTS. THIS ACTIVITY SHOULD DIMINISH AFTER SUNSET
DUE TO INSOLATION LOSS. WE COULD SEE SOME FOG AGAIN LATE...ESPECIALLY
IF THE SHOWERS/THUNDERSTORM COVERAGE BECOMES MORE WIDESPREAD THAN
CURRENTLY ANTICIPATED. LOWS WILL GENERALLY BE IN THE MID/UPPER
60S...EXCEPT LOW/MID 70S NEAR THE COAST.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
THE LINGERING LOW PRESSURE TROUGH AND SEA BREEZE WILL AGAIN CREATE
AN ENVIRONMENT FAVORABLE FOR MORE SHOWERS/THUNDERSTORMS
FRI...WHICH MAY LINGER INTO FRI NIGHT. HIGHS FRI WILL TOP OUT
AROUND 90 DEGREES MOST LOCALES WITH LOWS FRI NIGHT AROUND 70 MOST
LOCALES.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
BROAD UPPER LEVEL TROUGH WILL AMPLIFY OVER THE EASTERN HALF OF THE
COUNTRY ON SATURDAY...WITH NUMEROUS AREAS OF SHORTWAVE ENERGY
ROUNDING THE BASE OF THE TROUGH AND MOVING INTO THE REGION THROUGH
THE WEEKEND. DEEP LAYER MOISTURE WILL THUS INCREASE ACROSS THE
EAST COAST...WHILE WEAK SURFACE TROUGHING DEVELOPS INLAND. HAVE
MAINTAINED A SOLID CHANCE OF SHOWERS AND THUNDERSTORMS FOR BOTH
SATURDAY AND SUNDAY.

THE MAJORITY OF THE SHORTWAVE ENERGY MOVES OFFSHORE SUNDAY
NIGHT...BUT UPPER LEVEL TROUGHING WILL LINGER OVER THE REGION
EARLY IN THE WEEK. RAIN CHANCES WILL DECREASE FROM WEST TO EAST
SUNDAY NIGHT...WITH JUST A SLIGHT CHANCE OF SEABREEZE-INDUCED
CONVECTION MONDAY AFTERNOON. BOTH GFS AND ECMWF INDICATE ANOTHER
STRONG SHORTWAVE CROSSING THE EAST COAST MONDAY NIGHT...AND HAVE
THUS INDICATED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
CONTINUING OVERNIGHT FOR MAINLY THE SOUTH CAROLINA COUNTIES.

HIGH PRESSURE AND UPPER LEVEL RIDGING WILL THEN BUILD BACK INTO
THE AREA FOR MID WEEK. REDUCED SLIGHT CHANCE POPS TO JUST ALONG
THE SEABREEZE FOR TUESDAY AFTERNOON AND KEPT CONDITIONS RAIN FREE
WEDNESDAY AFTERNOON.

HIGH TEMPERATURES WILL BE IN THE UPPER 80S OVER THE
WEEKEND...WARMING BACK INTO THE LOWER TO MID 90S NEXT WEEK.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR CONDS TO PREVAIL THROUGH THE PERIOD AT BOTH TERMS OUTSIDE OF
ANY ISO SH/TSTMS THIS AFTN/EVE AND FOG LATE TONIGHT. ALREADY
AMENDED THE KSAV TAF FOR THE TSTM WHICH DEVELOPED NEARBY...AND IS
PUSHING S AND E OF THE TERM. WILL CONTINUE TO MONITOR RADAR TRENDS
FOR POSSIBLE FUTURE AMENDMENTS. OTHERWISE...PLENTY OF LOW-LEVEL
MOISTURE AND LIGHT WINDS WILL ALLOW FOG TO RE-DEVELOP AGAIN LATE
TONIGHT.

EXTENDED AVIATION OUTLOOK...OCCASIONAL MVFR OR LOWER CONDITIONS
MAY DEVELOP IN SHOWERS/THUNDERSTORMS FRI THROUGH SUN.

&&

.MARINE...
TONIGHT THROUGH FRIDAY NIGHT...CONDITIONS WILL REMAIN WELL BELOW
SMALL CRAFT ADVISORY THRESHOLDS THROUGH TONIGHT. S/SE WINDS ARE
EXPECTED TONIGHT THROUGH FRIDAY NIGHT...REMAINING MOSTLY AOB 15
KT. SEAS WILL REMAIN AOB 3 FT THROUGH THE PERIOD.

SATURDAY THROUGH TUESDAY...A STORM SYSTEM WILL TRACK THROUGH THE
SOUTHEAST UNITED STATES SATURDAY AND SUNDAY...WITH HIGH PRESSURE
BUILDING BACK INTO THE AREA FOR EARLY NEXT WEEK. WINDS DIRECTIONS
WILL MAINTAIN A SOUTHERLY COMPONENT FOR THE MAJORITY OF THE
EXTENDED PERIOD...WITH WINDS AND SEAS EXPECTED TO REMAIN BELOW
SMALL CRAFT ADVISORY THRESHOLDS THROUGH THE MIDDLE OF NEXT WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

RJB/WMM
Hazardous weather outlook, Jun 19, 4:09 AM EDT, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
409 AM EDT THU JUN 19 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-201000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
409 AM EDT THU JUN 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG THUNDERSTORMS...A STORM SYSTEM WILL APPROACH THE
SOUTHEASTERN UNITED STATES ON SATURDAY. THE STORM SYSTEM IN
COMBINATION WITH THE AFTERNOON SEA BREEZE AND AN UNSTABLE AIRMASS
MAY LEAD TO A FEW STRONG AND POTENTIALLY SEVERE THUNDERSTORMS
ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. THE MAIN
HAZARDS FROM THE STRONGEST STORMS THAT DEVELOP WOULD BE GUSTY
WINDS...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 19, 4:24 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
424 PM EDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             SAVANNAH                32.05N 81.08W
06/19/2008  E1.75 INCH       CHATHAM            GA   PUBLIC

&&

REB
Special weather statement, Jun 19, 4:29 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT THU JUN 19 2008

SCZ040-042-043-192100-
ALLENDALE-HAMPTON-INLAND COLLETON-
429 PM EDT THU JUN 19 2008

...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY...HAMPTON COUNTY
AND COLLETON COUNTY THROUGH 500 PM EDT...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR JENNYS...OR ABOUT
11 MILES NORTH OF HAMPTON...MOVING SOUTHEAST AT 11 MPH.

AREAS IN AND AROUND ASHTON...COLLETON...CROCKETVILLE...HAMPTON...
ISLANDTON...LODGE...MILEY...PADGETTS...RUFFIN...SMOAKS...SYCAMORE...
VARNVILLE AND WILLIAMS WILL BE IMPACTED THROUGH 500 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Jun 19, 4:36 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
436 PM EDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             GRAYS HILL              32.49N 80.74W
06/19/2008  E1.00 INCH       BEAUFORT           SC   LAW ENFORCEMENT

&&

REB
Local storm report, Jun 19, 4:48 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
448 PM EDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     SAVANNAH                32.05N 81.08W
06/19/2008                   CHATHAM            GA   PUBLIC

            LARGE LIMB FELL ON A CARPORT AND PUT A 3 INCH HOLE IN THE
            ROOF OF A HOUSE.

&&

REB
Special weather statement, Jun 19, 5:02 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
502 PM EDT THU JUN 19 2008

SCZ045-192145-
BERKELEY-
502 PM EDT THU JUN 19 2008

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 545 PM
EDT...

AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR NEW HOPE...OR
ABOUT 11 MILES WEST OF MONCKS CORNER...MOVING EAST AT 21 MPH.

AREAS IN AND AROUND MONCKS CORNER AND PINOPOLIS WILL BE IMPACTED
THROUGH 545 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 19, 5:22 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
522 PM EDT THU JUN 19 2008

SCZ043-192200-
INLAND COLLETON-
522 PM EDT THU JUN 19 2008

...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 600 PM
EDT...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR RHODES
CROSSROADS...OR ABOUT OVER WALTERBORO...MOVING SOUTHEAST AT 11 MPH.

AREAS IN AND AROUND WALTERBORO WILL BE IMPACTED THROUGH 600 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:04 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper56 min
Jun 19, 2:07 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester53 min
Jun 19, 2:25 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper50 min
Jun 19, 2:39 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper66 min
Jun 19, 3:12 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper63 min
Jun 19, 3:25 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper65 min
Jun 19, 4:20 PM EDTSpecial Marine WarningCHS85 min
Jun 19, 4:22 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper53 min
Jun 19, 4:55 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton50 min
Jun 19, 5:04 PM EDTSpecial Marine WarningCHS49 min
Jun 19, 6:56 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester34 min
Jun 19, 7:26 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton49 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.